MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3023
Medical Device Problem Codes Unintended Collision (1429); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Urinary Frequency / Polyuria (2275)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins).It was reported that the patient asked if batteries could, "just stop working." patient reported they thought their battery stopped working because of symptoms they've been experiencing since about march.Patient reported symptoms of burning, sharp, stabbing pain at the lower vaginal area along with frequency at night.Patient mentioned they've been checked for bladder infections for the lastfew months.Agent asked patient if they ever tried turning their therapy off to see if it would affect the pain at all and patient said not since they developed the symptoms.Patient verbalized they were scared to turn therapy off for fear that it would make things worse.Patient said they had a couple seizures where they passed out and fell on the floor, and wondered if that could have caused damage.Agent reviewed it was possible, but reassuring that connection could be established and stimulation felt.Patient was unsure if impedance check was done at last appointment.Patient reported they went to managing healthcare provider's (hcp) office last week who was able to connect to ins, adjust settings, and confirm the battery life was still good.Patient denied ever getting any messages to indicate the battery was dead or dying.Patient confirmed they could feel the stimulation during the visit, and was instructed not to make any changes for 2 weeks.If the adjustment didn't help, patient was given a new medication, gemtesa, to start taking.Patient stated they don't want to go on the medication because they have leukemia and don't like taking drugs.Agent reviewed information and redirected patient to their healthcare provider to further address the issue.Of note, patient did mention they have a ct scan scheduled for next week.Additional information was received from the healthcare provider (hcp).It was reported that the patient has an upcoming appointment on (b)(6).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20470201
Report Number3004209178-2024-20481
Device Sequence Number7245546
Product Code EZW
UDI-Device Identifier00613994756558
UDI-Public00613994756558
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/17/2024
Date Device Manufactured08/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale